Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 75, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 10, 2009, 4:38 PM EDT for Colleton County, Dorchester County, South Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2009, 4:38 PM EDT (20:38 UTC)
- Expired
- May 10, 2009, 5:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 62 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 102038 SVRCHS SCC029-035-102115- /O.NEW.KCHS.SV.W.0075.090510T2038Z-090510T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 438 PM EDT SUN MAY 10 2009 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA... WEST CENTRAL DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 515 PM EDT * AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SMOAKS...OR ABOUT 11 MILES SOUTHWEST OF SAINT GEORGE...MOVING SOUTHEAST AT 10 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SMOAKS... CANADYS... PRECAUTIONARY/PREPAREDNESS ACTIONS... REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024. && LAT...LON 3311 8048 3294 8065 3312 8088 3322 8072 TIME...MOT...LOC 2037Z 306DEG 10KT 3313 8075 $$
1 follow-up statement
000 WWUS52 KCHS 102103 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 503 PM EDT SUN MAY 10 2009 SCC029-035-102115- /O.CON.KCHS.SV.W.0075.000000T0000Z-090510T2115Z/ DORCHESTER SC-COLLETON SC- 503 PM EDT SUN MAY 10 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR NORTH CENTRAL COLLETON AND WEST CENTRAL DORCHESTER COUNTIES... AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CANADYS...OR ABOUT 9 MILES SOUTHWEST OF SAINT GEORGE... MOVING SOUTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3311 8048 3296 8063 3308 8079 3319 8066 TIME...MOT...LOC 2103Z 304DEG 11KT 3307 8064 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:39 PM EDT, 59 minutes earlier.
Area forecast discussion, May 10, 3:39 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 339 PM EDT SUN MAY 10 2009 .SYNOPSIS... A STATIONARY FRONT WILL REMAIN OVER THE REGION TONIGHT THROUGH EARLY MON...THEN WILL PUSH S OF THE AREA AS A COLD FRONT LATE MON THROUGH TUE AS HIGH PRES BUILDS TO THE N. ATLC HIGH PRES WILL PERSIST WED THROUGH FRI. ANOTHER COLD FRONT WILL MOVE IN NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... THE 18Z KCHS SOUNDING REVEALED AN ENVIRONMENT FAVORABLE FOR PULSE SEVERE THUNDERSTORMS AND FOR LOCALLY HEAVY RAIN. SPECIFICALLY... THE OBSERVATION REVEALED SBCAPES 3000 J/KG AND PWATS NEAR 1.9 INCHES...WHILE 0-6 KM BULK SHEAR REMAINED UNDER 20 KNOTS. WITHIN THIS ENVIRONMENT LATE SUNDAY AFTERNOON...THUNDERSTORMS CONTINUED TO FIRE ALONG/S OF A STATIONARY FRONT ACROSS N/INLAND COUNTIES... ALONG THE SEA BREEZE ACROSS N COASTAL LOCATIONS AND ALONG VARIOUS CONVECTIVE OUTFLOW BOUNDARIES. THESE OUTFLOW BOUNDARIES WILL PUSH SOUTH AND SHOULD INITIATE AT LEAST SCATTERED THUNDERSTORMS ACROSS SE GA...ESPECIALLY NEAR THE COAST ALONG THE SEA BREEZE...WITH A CONTINUED THREAT FOR ISOLATED LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN THROUGH EARLY EVENING. THUNDERSTORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY DUE TO DIURNAL/PRECIPITATION INDUCED STABILIZATION THIS EVENING. HOWEVER... UPSTREAM CLUSTERS OF SHOWERS/THUNDERSTORMS WILL CONTINUE TO TRACK EAST ALONG THE STATIONARY FRONT TONIGHT...JUSTIFYING AT LEAST CHANCE POPS ESPECIALLY ACROSS THE NORTHERN 1/2 OF THE FORECAST AREA. OVERNIGHT THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT HIGH PWATS POOLED NEAR THE BOUNDARY AND THE POTENTIAL FOR ADDITIONAL ECHO TRAINING MAY PRODUCE LOCALLY EXCESSIVE RAINFALL. IF JUSTIFIED BY EVENING TRENDS...HIGHER POPS MAY YET BE REQUIRED FOR NORTHERN COUNTIES OVERNIGHT. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... MONDAY WILL START WITH A STATIONARY FRONT OVER OR CLOSE TO NORTHERN COUNTIES OF THE FORECAST AREA. GIVEN THIS NORTHERN POSITION...RAISED HIGH TEMPERATURES SIGNIFICANTLY MOST AREAS...ESPECIALLY ACROSS THE NORTHERN 1/2 OF THE FORECAST AREA. HIGH PRESSURE WILL BUILD NORTH OF THE REGION...AND MONDAY AFTERNOON THIS HIGH WILL PUSH THE BOUNDARY SOUTH AS A COLD FRONT. THIS SHOULD SUPPORT AT LEAST SCATTERED SHOWERS/THUNDERSTORMS ACROSS THE REGION. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY AS STRONGER MID LEVEL WINDS/BULK SHEAR ADVANCE TOWARD THE SOUTH AND IF HIGHER DEWPOINTS STRONG INSTABILITY CAN POOL NEAR THE ADVANCING COLD FRONT. HOWEVER...12Z GUIDANCE SUGGESTS THAT PREFRONTAL DEWPOINTS MAY FALL THROUGH THE 60S DURING THE TIME OF MAX HEATING...LIMITING SBCAPES TO LESS THAN 2000 J/KG AND PERHAPS LIMITING THE SCOPE OF THE SEVERE POTENTIAL. MONDAY NIGHT...THE COLD FRONT WILL CONTINUE TO PRESS SOUTH...WITH POPS GRADUALLY DECREASING FROM N/NW TO S/SE....LIMITED TO SLIGHT CHANCE S/E LATE. IN THE WAKE OF THE FRONT...COOLER/DRIER AIR WILL SPREAD INTO THE REGION...AND TEMPERATES WILL FALL INTO THE 50S AT MANY LOCATIONS. && .LONG TERM /TUESDAY THROUGH SUNDAY/... HIGH PRESSURE BUILDS IN BEHIND A COLD FRONT WHICH WILL BE PLACED JUST SOUTH OF THE AREA TUESDAY. HAVE MAINTAINED SLIGHT CHANCE POPS IN THE SOUTHERN AREAS DUE TO THE PLACEMENT OF THE FRONT AND INSTABILITY PARAMETERS LOOK DECENT. GFS INDICATES A SERIES OF SHORTWAVES COMING INTO THE AREA WITH AT LEAST SLIGHT CHANCE OF ASSOCIATED CONVECTION IN THE AFTERNOON THROUGH THE END OF THE WEEK. HOWEVER...INSTABILITY LOOKS TO BE SOMEWHAT LESS WITH DRIER AIR PUSHING INTO THE AREA ASSOCIATED WITH THE HIGH PRESSURE. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THROUGH WEDNESDAY BUT WILL BEGIN WARMING UP INTO THE LOW TO MID 80S BY MID TO LATE WEEK. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... THUNDERSTORM POTENTIAL WILL DOMINATE ATTENTION THROUGH THE 18Z TAF PERIOD. THUNDERSTORMS WILL PUSH THROUGH KCHS THIS AFTERNOON...PRODUCING PERIODS OF MVFR OR LOWER CONDITIONS AND OTHER ASSOCIATED HAZARDS. THUNDERSTORMS COULD ALSO DEVELOP FARTHER SOUTH ALONG THE SEA BREEZE TOWARD KSAV...STARTED THAT TERMINAL WITH CBS UNTIL 0Z...AND WILL UPDATE AS NEEDED. TONIGHT...12Z GUIDANCE SUGGESTS A LULL IN CONVECTIVE ACTIVITY. HOWEVER...UPSTREAM TRENDS SUGGEST THAT A SHORTWAVE WILL TRAVERSE THE STATIONARY FRONT OVERNIGHT...PERHAPS ENHANCING SHOWERS/ THUNDERSTORMS...ESPECIALLY IN THE KCHS VICINITY. DUE TO UNCERTAINTY...DID NOT INCLUDE ANY CBS OR MENTION OF PRECIP OVERNIGHT...BUT LATER TAFS MAY ADDRESS THIS ISSUE. ALSO...WITH LOW LEVEL MOISTURE POOLED NEAR THE STATIONARY FRONT...STRATUS/FOG COULD DEVELOP OVERNIGHT...ESPECIALLY WHERE RAIN FALLS...AND MVFR OR LOWER CONDITIONS MAY DEVELOP LATE INTO MONDAY MORNING. AGAIN...ODDS FOR SUB-VFR CONDITIONS AT SPECIFIC TERMINALS REMAINS TOO LOW TO JUSTIFY A MENTION WITHIN 18Z TAFS OVERNIGHT. MONDAY...THE MORNING STATIONARY FRONT WILL ATTEMPT TO PUSH TOWARD THE SOUTH AS A COLD FRONT BY AFTERNOON...LIKELY INITIATING ADDITIONAL SHOWERS/THUNDERSTORMS. MENTIONED CBS IN BOTH TAFS STARTING AT 14-15Z. EXTENDED AVIATION OUTLOOK...MVFR/BRIEF IFR CONDITIONS POSSIBLE INTO MON NIGHT IN SCATTERED SHOWERS AND TSTMS. THEN...VFR TUE THROUGH THU. && .MARINE... WITH A SURFACE FRONT STALLED OVER NORTHERN WATERS AND WITH CONVECTIVE OUTFLOW BOUNDARIES ACROSS THE AREA...A COMPLEX BUT WEAK PRESSURE PATTERN WILL SUPPORT VARIABLE WINDS TONIGHT...REMAINING LESS THAN 15 KNOTS OUTSIDE THUNDERSTORMS. THIS REGIME WILL PERSIST MONDAY. THEN...HIGH PRESSURE WILL BUILD TO THE NORTH AND WILL PUSH THE SYNOPTIC BOUNDARY SOUTH AS A COLD FRONT LATE MONDAY AND MONDAY NIGHT. IN THE WAKE OF COLD FROPA...NE WINDS WILL SURGE INTO THE COASTAL WATERS...AND MARGINAL SMALL CRAFT ADVISORY CONDITIONS COULD DEVELOP OUTSIDE CHARLESTON HARBOR...ESPECIALLY ON GA COASTAL WATERS BEYOND 20 NM AFTER MIDNIGHT. A NORTHEAST SURGE WILL INCREASE WINDS TO AROUND 15 TO 20 KNOTS THROUGH WEDNESDAY NIGHT BEFORE DIMINISHING TO AROUND 10 KNOTS AND LASTING THROUGH THE END OF THE WEEK. ALONG THE COAST WILL FEEL THE EFFECTS OF THE AFTERNOON SEABREEZE AS THERE WILL BE A SURGE OF 10 TO 15 KNOTS AT THE BEACHES. SEAS WILL BUILD TO 6 TO 7 FEET TUESDAY NIGHT INTO WEDNESDAY BEFORE SUBSIDING TO 2 TO 4 FEET THROUGH THE END OF THE WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 10, 4:02 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 402 PM EDT SUN MAY 10 2009 AMZ330-350-352-354-GAZ101-116>119-137>141-SCZ040-042>045-047>051- 111000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-EFFINGHAM-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 402 PM EDT SUN MAY 10 2009 ...SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...ALONG A STATIONARY FRONT...THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA TONIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AT LEAST THE SIZE OF PENNIES...DAMAGING WIND GUSTS TO 60 MPH AND LOCALLY EXCESSIVE RAINFALL...ESPECIALLY BEFORE 10 PM. YOU ARE URGED TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR WARNINGS AND OTHER INFORMATION REGARDING HAZARDOUS WEATHER CONDITIONS. IF YOU ARE LOCATED OUTDOORS...REMAIN ALERT FOR THUNDERSTORMS AND PREPARE TO HEAD INDOORS QUICKLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ087-088-099-100-114-115-111000- JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS- 402 PM EDT SUN MAY 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ374-111000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 402 PM EDT SUN MAY 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 10, 3:31 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
331 PM EDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 4 SW WADMALAW ISLAND 32.64N 80.22W
05/10/2009 E0.25 INCH CHARLESTON SC TRAINED SPOTTER
SPOTTER REPORTED HEAVY VERY SMALL...PEA-SIZED...HAIL.
&&
JPCSpecial weather statement, May 10, 3:49 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 349 PM EDT SUN MAY 10 2009 SCZ043-044-102015- DORCHESTER-INLAND COLLETON- 349 PM EDT SUN MAY 10 2009 ...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL COLLETON AND SOUTH CENTRAL DORCHESTER COUNTIES THROUGH 415 PM EDT... AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR COTTAGEVILLE...OR ABOUT 12 MILES WEST OF SLANDS BRIDGE...MOVING EAST AT 20 MPH. AREAS IN AND AROUND COTTAGEVILLE...GIVHANS...KNIGHTSVILLE...PINEWOOD PREPARATORY AND SLANDS BRIDGE WILL BE IMPACTED THROUGH 415 PM EDT. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, May 10, 4:12 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 3 WNW GIVHANS 33.03N 80.39W
05/10/2009 E0.88 INCH DORCHESTER SC PARK/FOREST SRVC
NICKEL-SIZED HAIL REPORTED AT GIVHANS FERRY STATE PARK.
0411 PM HAIL 2 NW GIVHANS 33.03N 80.36W
05/10/2009 E0.75 INCH DORCHESTER SC PUBLIC
PENNY-SIZED HAIL REPORTED BY PUBLIC.
&&
JPCLocal storm report, May 10, 4:25 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG SEABROOK ISLAND 32.59N 80.16W
05/10/2009 CHARLESTON SC TRAINED SPOTTER
TREE DOWN AT RESIDENCE ON SEABROOK ISLAND. TIME ESTIMATED
BASED ON RADAR.
&&
JPCLocal storm report, May 10, 4:28 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL RIDGEVILLE 33.10N 80.32W
05/10/2009 E0.25 INCH DORCHESTER SC TRAINED SPOTTER
PEA SIZED HAIL REPORTED IN RIDGEVILLE.
&&
REBSpecial weather statement, May 10, 4:33 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 433 PM EDT SUN MAY 10 2009 SCZ043-044-102100- DORCHESTER-INLAND COLLETON- 433 PM EDT SUN MAY 10 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL COLLETON AND WEST CENTRAL DORCHESTER COUNTIES THROUGH 500 PM EDT... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR CAT HOLE...OR ABOUT 11 MILES WEST OF SAINT GEORGE...MOVING EAST AT 20 MPH. AREAS IN AND AROUND CANADYS AND SMOAKS WILL BE IMPACTED THROUGH 500 PM EDT. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:36 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 24 min |
| May 10, 2:09 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 34 min |
| May 10, 2:52 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 38 min |
| May 10, 2:56 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 35 min |
| May 10, 3:02 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 58 min |
| May 10, 3:34 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 26 min |
| May 10, 3:56 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 29 min |
| May 10, 3:59 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 46 min |
| May 10, 4:25 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 50 min |
| May 10, 4:36 PM EDT | Areal Flood Advisory | CHS | Berkeley | 54 min |
| May 10, 5:16 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 44 min |
| May 10, 5:54 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 51 min |
| May 10, 7:04 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 56 min |
| May 10, 7:42 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 48 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.